Menu

Pharmaceutical Litigation

855-797-9899

Pharmaceutical Litigation

Complications
after taking
Viagra®?

Find out if you qualify
for legal recourse through
a FREE, private and no
obligation
case review by our Pharma Suits
patient advocates.

Free Case Review




Viagra Hearing Loss Attorneys

Viagra Side Effect: Hearing Issues

infographic-viagra-thumb

It is an alarming situation to experience a sudden loss of hearing for no apparent reason. One day your hearing is fine, and the next day you can’t make out what others are saying to you. This distressing condition has several possible causes, and one of them is taking Viagra.

Since its release on the market in 1998, the “little blue pill” has been used by more than 35 million men to treat erectile dysfunction (ED). This popular drug has been the subject of jokes on late night talk shows and promoted by celebrities, including a former presidential candidate.

Unfortunately, although it has been proven effective for treating ED, Viagra also comes with some serious side effects. If you have experienced sudden hearing loss or any other injury after taking Viagra, it is in your best interests to speak with a Viagra side effect attorney at (800) 533-3555 as soon as possible. At Farah & Farah, we have been representing personal injury victims for more than 30 years, and we are currently investigating Viagra injury cases nationwide.

Viagra and Sudden Hearing Loss

The U.S. Food and Drug Administration (FDA) issued a news release on October 18, 2007, announcing a change in labeling for Viagra and other PDE-5 inhibitor drugs (Cialis and Levitra) to more prominently display warnings about the risk of sudden hearing loss with these ED drugs. (PDE-5 inhibitors increase blood supply to the penis by relaxing smooth muscle tissue in the blood vessels.)

FDA ordered this labeling change after receiving a number of post-marketing reports through its Adverse Events Reporting System of patients who experienced sudden hearing loss with Viagra and other drugs of this class. In its October 2007 news release, FDA advises patients who experience sudden hearing loss while taking Viagra and other PDE-5 inhibitors to stop taking the medication immediately and seek prompt medical attention.

Hearing loss associated with Viagra is sometimes accompanied by vertigo (dizziness) and tinnitus (ringing in the ears). One of the hazards of this drug side effect is that elderly people may expect to have some hearing loss with aging and may not associate the symptoms with their ED medication. Consequently, they could fail to mention this serious medical situation to their doctors. As stated by ear, nose, and throat physicians, sudden hearing loss is an emergency situation. There is a limited window of opportunity in which treatment may restore a patient’s hearing, after which nothing can be done about it medically.

Studies Link Viagra to Hearing Issues

After the FDA mandated labeling change, several studies confirmed a link between Viagra and sudden hearing loss. In one such study, published by the National Institutes of Health (NIH) in May 2011, researchers found increasing evidence indicating that “plausible physical mechanisms” of PDE-5 inhibitors (among which Viagra leads the race) may induce sensorineural hearing loss.

If you have experienced hearing loss with Viagra, our pharmaceutical litigation lawyers at Farah & Farah would like to hear from you. Obtaining compensation for injured people is our passion as well as our profession. Call us to schedule a free consultation to find out if you have a Viagra injury case.


Need help now? Speak with a
Patient Advocate now:
855-797-9899

Who We Are

The pharmaceutical litigation attorneys at Farah & Farah go after negligent corporations that put unsuspecting consumers in harm's way. Pharmaceutical companies not only have a duty to manufacture drugs that are safe, but they also have the obligation to warn consumers regarding dangerous side effects that can be caused by these drugs.

Learn More